A member asked:

Used afrin (oxymetazoline) then noticed acrid-like sensation/smell and it won't go away/ been 4 days stuffed up/ had hard time sleeping so tried the afrin (oxymetazoline)

3 doctors weighed in across 2 answers

This : This is a very hard question to answer, as there's not much research in this area, but i've heard this before with people who use afrin or sudafed (an oral decongestant). My feeling is that these medications overly dry out the nose (and your mucous), so it sticks around and festers. The other potential mechanism would be that the spray is directly irritating the nerve endings responsible for smell. We saw this with zycam spray (which rendered some without any sense of smell at all). I'd recommend that you use lots of nasal saline spray to work on getting the stuff out of your nose.

Answered 11/30/2018

5.3k views

Thank

Afrin: The Afrin is a decongestant and opened up your nose allowing you to notice infection.

Answered 1/26/2020

107 views

Thank

Related Questions